Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 11, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Feb 4, 2012, 7:22 AM CST for Burleson County, Lee County, Texas. It took effect at Feb 4, 2012, 4:54 PM CST. It was in force for 67 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2012, 7:22 AM CST (13:22 UTC)
- In effect from
- Feb 4, 2012, 4:54 PM CST
- Expired
- Feb 7, 2012, 12:00 PM CST
- In force
- 67 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
Counties Burleson County, TX, Lee County, TX
The radar
The Ft Hood radar (KGRK), 67 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Yegua Creek near Dime Box (DMYT2).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08109700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
630 WGUS44 KHGX 041322 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 722 AM CST SAT FEB 4 2012 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... MIDDLE YEGUA CREEK NEAR DIME BOX AFFECTING BURLESON AND LEE COUNTIES FOR MIDDLE YEGUA CREEK AT DIME BOX, MINOR FLOODING IS FORECAST. A LINE OF SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT MOVING THROUGH SOUTHEAST TEXAS DURING THE OVERNIGHT HOURS HAS PRODUCED 5 TO 7 INCHES OF RAIN OVER EASTERN BURLESON AND WESTERN BRAZOS COUNTIES. RUNOFF FROM THIS RAINFALL HAS PRODUCED A DRAMATIC RISE ON MIDDLE YEGUA CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW DAYS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC051-287-050122- /O.NEW.KHGX.FL.W.0011.120204T2254Z-120207T1800Z/ /DMYT2.1.ER.120204T2254Z.120205T1800Z.120207T0600Z.NO/ 722 AM CST SAT FEB 4 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR MIDDLE YEGUA CREEK NEAR DIME BOX. * FROM THIS AFTERNOON TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 615 AM SATURDAY THE STAGE WAS 6.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE CREEK IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS AFTERNOON WITH A CONTINUED RISE TO ABOVE 11 FEET EXPECTED OVERNIGHT * AT 10 FEET...FM 141 BELOW THE CONFLUENCE WITH WEST YEGUA CREEK IS THREATENED AND BACKWATER FLOODING UP WEST YEGUA AND TURKEY CREEKS IN LEE COUNTY IS LIKELY. $$
2 follow-up statements
316
WGUS84 KHGX 050241
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
841 PM CST SAT FEB 4 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE LUCE BAYOU...MENARD CREEK...
MIDDLE YEGUA CREEK...TRINITY RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC455-471-060241-
/O.CON.KHGX.FL.W.0012.000000T0000Z-000000T0000Z/
/RVRT2.1.ER.120205T0238Z.120206T1800Z.000000T0000Z.NO/
841 PM CST SAT FEB 4 2012
THE FLOOD WARNING CONTINUES FOR
THE TRINITY RIVER NEAR RIVERSIDE
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 0816 PM SATURDAY THE STAGE WAS 133.9 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 134.0 FEET
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR
135.5 FEET BY EARLY TUESDAY MORNING.
* AT 136.0 FEET...THE LOWEST HOMES IN THE GREENRICH SHORES SUBDIVISION ARE
FLOODED AND THOMAS LAKE ROAD IS THREATENED. LOW ROADS IN THE DEEP RIVER
PLANTATION SUBDIVISION ARE INUNDATED. THE LOWEST ROADS INTO PROPERTIES OFF FM
980 NORTHWEST OF RIVERSIDE ARE INUNDATED AND THE LOWEST BUILDINGS ARE
THREATENED.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME SUN MON TUE WED
TRINITY RIVER
RIVERSIDE 134 133.9 SAT 08 PM 135.2 135.5 135.3 135.1
$$
TXC291-373-052000-
/O.EXT.KHGX.FL.W.0009.000000T0000Z-120205T2000Z/
/RYET2.2.ER.120203T1613Z.120203T2100Z.120205T1400Z.NO/
841 PM CST SAT FEB 4 2012
THE FLOOD WARNING CONTINUES FOR
THE MENARD CREEK NEAR RYE
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 0815 PM SATURDAY THE STAGE WAS 21.9 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW
MORNING.
* AT 23.0 FEET...MODERATE LOWLAND FLOODING BEGINS AS LOW LYING AREAS ALONG THE
CREEK ARE INNUNDATED.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME SUN MON TUE WED
MENARD CREEK
RYE 20 21.9 SAT 08 PM 17.0 11.0 10.2 9.7
$$
TXC201-291-060241-
/O.EXT.KHGX.FL.W.0013.120206T0430Z-120207T0300Z/
/HFFT2.1.ER.120206T0430Z.120206T1200Z.120206T1500Z.NO/
841 PM CST SAT FEB 4 2012
THE FLOOD WARNING CONTINUES FOR
THE LUCE BAYOU NEAR HUFFMAN
* FROM SUNDAY EVENING TO MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0815 PM SATURDAY THE STAGE WAS 18.6 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO
RISE TO NEAR 22.1 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD
STAGE BY LATE MONDAY MORNING.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME SUN MON TUE WED
LUCE BAYOU
HUFFMAN 22 18.6 SAT 08 PM 21.7 20.3 17.1 14.4
$$
TXC051-287-060241-
/O.CON.KHGX.FL.W.0011.000000T0000Z-120207T1800Z/
/DMYT2.1.ER.120205T0815Z.120205T1800Z.120207T0600Z.NO/
841 PM CST SAT FEB 4 2012
THE FLOOD WARNING CONTINUES FOR
THE MIDDLE YEGUA CREEK NEAR DIME BOX
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 0815 PM SATURDAY THE STAGE WAS 6.8 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND CONTINUE TO
RISE TO NEAR 11.2 FEET BY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE BY EARLY TUESDAY MORNING.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME SUN MON TUE WED
MIDDLE YEGUA CREEK
DIME BOX 10 6.8 SAT 08 PM 11.1 10.2 9.3 8.3
$$610
WGUS84 KHGX 051527
FLSHGX
TXC051-287-060327-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
927 AM CST SUN FEB 5 2012
THE RIVER FLOOD WARNING HAS BEEN CANCELLED FOR THE MIDDLE YEGUA CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC051-287-051557-
/O.CAN.KHGX.FL.W.0011.000000T0000Z-120207T1800Z/
/DMYT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 AM CST SUN FEB 5 2012
THE FLOOD WARNING IS CANCELLED FOR
THE MIDDLE YEGUA CREEK NEAR DIME BOX
* AT 0915 AM SUNDAY THE STAGE WAS 5.3 FEET
* FLOOD STAGE IS 10.0 FEET
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.1 FEET. THE RIVER WILL
CONTINUE TO FALL.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME MON TUE WED THU
MIDDLE YEGUA CREEK
DIME BOX 10 5.3 SUN 09 AM 4.5 3.9 3.4 3.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Feb 4, 5:12 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Feb 4, 5:12 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
512 AM CST SAT FEB 4 2012
.AVIATION...
THE MAIN COLD FRONT WILL CATCH UP WITH THIS EARLY MORNING NUISANCE
PRE-FRONTAL TROUGH IN THE COMING 3-6 HOURS...IN ESSENCE UNDERCUTTING
THE STRONGEST CONVECTION. THIS WILL THIN THE LINE OUT AND HOPEFULLY
SPEED UP THE FRONT'S SOUTHEASTERN PROGRESSION TO THE COAST. TIMED
THE FRONTAL PASSAGE ACROSS METRO BETWEEN 13-16Z WITH VCTS AND TEMPO'ED
PERIODS OF THUNDER...REACHING THE COAST AROUND NOON TO AID IN SCOURING
OUT THE DENSE SEA FOG. RECENT MODELING HAS COME IN DRIER THAN IN
PREVIOUS RUNS...NOW ENDING THE PRECIPITATION BY MID-DAY (LINGERING
SHOWERS OR -RA THROUGH EARLY- MID AFTERNOON). A MID TO UPPER OVERCAST
TO AFFECT HUBS FROM MID-LATE AFTERNOON THROUGH EARLY SUNDAY MORNING
AS SURFACE NORTHERLIES MAINTAIN A 10-15KT MAGNITUDE. 31
&&
.PREV DISCUSSION... /ISSUED 349 AM CST SAT FEB 4 2012/
DISCUSSION...
COLD FRONT IS MOVING INTO OUR NORTHERN COUNTIES AT THIS TIME. SHOWERS
AND THUNDERSTORMS ARE ACCOMPANYING THE FRONT WITH AREAS OF LOCALLY HEAVY
RAINFALL FALLING ACROSS AREAS THAT ALREADY RECEIVED HEAVY RAINFALL FRIDAY
EVENING. THE FLASH FLOOD WATCH REMAINS IN EFFECT OUR SIX NORTHWEST COUNTIES
UNTIL 7 AM. EXPECT THIS COLD FRONT AND THE LINE OF STORMS TO BEGIN MAKING
PROGRESS TOWARD OUR CENTRAL COUNTIES IN THE NEXT SEVERAL HOURS AND THEN
TO THE UPPER COAST AROUND OR SHORTLY AFTER NOON. EXPECT TO SEE DECREASING
RAIN COVERAGE ALONG WITH COOLER TEMPERATURES BEHIND THE FRONT. RAIN
CHANCES STAY IN THE FORECAST (HIGHER SOUTH AND ACROSS THE COASTAL WATERS)
SUNDAY THROUGH SUNDAY EVENING WHEN AN UPPER LEVEL DISTURBANCE MOVES
ACROSS THE AREA. EXPECT CLOUDS AND THE COOLER TEMPERATURES TO LINGER
ACROSS THE AREA THROUGH MUCH OF THE UPCOMING WEEK. THROUGHOUT THE WEEK...
DEEPER MOISTURE LEVELS AND BEST RAIN CHANCES ARE EXPECTED TO BE SOUTH
OF OUR AREA...BUT CANNOT TOTALLY RULE OUT SOME SHOWERS CREEPING INTO
OUR AREA AS HARD TO TIME WEAK DISTURBANCES CONTINUE TO RIDE ACROSS THE
AREA AS THEY EJECT OUT OF A DEEPENING MID/UPPER LEVEL LOW EXPECTED TO
BE IN THE SOUTHERN BAJA REGION BY THURSDAY/FRIDAY. THIS SYSTEM HAS SOME
POTENTIAL TO BE OUR NEXT BEST RAIN PRODUCER AT THE END OF THE WEEK AND
INTO THE FIRST PART OF NEXT WEEKEND. 42
MARINE...
DENSE SEA FOG WILL PERSIST UNTIL A LATE MORNING TO EARLY AFTERNOON
COLD FRONTAL PASSAGE SCOURS OUT THE SOUP. THE COLDEST AIR ALOFT AND
TIGHTEST SURFACE PRESSURE GRADIENT WILL EXIST ON SUNDAY...THUS
ADVISORIES WILL MOST LIKELY BE IN EFFECT FOR THESE BOLSTERED
OFFSHORE WINDS AND CHURNED UP GULF SEAS. WINDS WILL SLOWLY VEER
AROUND TO THE NORTHEAST EAST THROUGH MID-WEEK...TEMPORARILY
STRENGTHENING WEDNESDAY PER A REINFORCING (DRY) FRONT. THIS LONG
DURATION EASTERLY FETCH THROUGH THE WEEK WILL INCREASE A
COAST-PARALLEL SWELL...WITH SCEC CRITERIA SEA HEIGHTS DEVELOPING IN
THE 20-60 NM WATERS BY LATE WEEK. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 62 41 53 37 59 / 60 20 30 20 10
HOUSTON (IAH) 71 47 55 40 59 / 80 30 50 30 10
GALVESTON (GLS) 71 52 55 45 59 / 80 40 60 50 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: BRAZOS...BURLESON...GRIMES...MADISON...WALKER...
WASHINGTON.
GM...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
GALVESTON BAY...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
NM.
&&
DISCUSSION...42
AVIATION/MARINE...31Hazardous weather outlook, Feb 4, 3:59 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 359 AM CST SAT FEB 4 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-051300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 359 AM CST SAT FEB 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT MOVES THROUGH SOUTHEAST TEXAS TODAY. LOCALLY HEAVY RAINFALL ALONG WITH A FEW STRONG OR SEVERE STORMS ARE POSSIBLE. ANY DENSE FOG LINGERING NEAR THE COAST AND ACROSS THE COASTAL WATERS WILL COME TO AN END WITH THE PASSAGE OF THE FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN CHANCES REMAIN IN THE FORECAST SUNDAY THROUGH SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. THE BEST CHANCE FOR THIS RAIN WILL BE SOUTH AND ACROSS THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 6:16 PM CST | Areal Flood Advisory | HGX | Brazos | 3 hr |
| Feb 3, 6:36 PM CST | Tornado Warning | HGX | Brazos, Burleson | 24 min |
| Feb 3, 7:00 PM CST | Tornado Warning | HGX | Brazos, Burleson | 30 min |
| Feb 3, 7:05 PM CST | Flash Flood Warning | HGX | Brazos, Burleson | 3 hr |
| Feb 3, 7:28 PM CST | Severe Thunderstorm Warning | HGX | Brazos, Grimes | 47 min |
| Feb 3, 7:47 PM CST | Areal Flood Advisory | HGX | Brazos, Grimes | 118 min |
| Feb 3, 7:53 PM CST | River Flood Warning | HGX | Montgomery | 16 hr |
| Feb 3, 8:15 PM CST | Marine Dense Fog Advisory | HGX | 7 hr | |
| Feb 3, 9:20 PM CST | Flash Flood Watch | HGX | Brazos, Burleson, Grimes, Madison, Walker, Washington | 9 hr |
| Feb 3, 10:14 PM CST | Special Weather Statement | HGX | Madison | 61 min |
| Feb 3, 10:35 PM CST | Areal Flood Advisory | HGX | Brazos, Grimes, Madison | 115 min |
| Feb 3, 10:54 PM CST | Flash Flood Warning | HGX | Brazos, Grimes, Madison | 74 min |
| Feb 3, 11:22 PM CST | Special Weather Statement | HGX | Madison | 53 min |
| Feb 4, 12:25 AM CST | Areal Flood Advisory | HGX | Grimes, Houston, Madison, Walker | 65 min |
| Feb 4, 1:24 AM CST | Areal Flood Advisory | HGX | Houston, Madison, Trinity, Walker | 66 min |
| Feb 4, 1:36 AM CST | Flash Flood Warning | HGX | Brazos, Burleson, Grimes, Madison | 114 min |
| Feb 4, 2:24 AM CST | Flash Flood Warning | HGX | Grimes, Houston, Madison, Trinity, Walker | 2 hr |
| Feb 4, 3:13 AM CST | Marine Dense Fog Advisory | HGX | 9 hr | |
| Feb 4, 3:25 AM CST | Flash Flood Warning | HGX | Brazos, Burleson, Grimes, Washington | 2 hr |
| Feb 4, 6:09 AM CST | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Houston, Liberty, Madison and 6 more | 3 hr |
| Feb 4, 8:14 AM CST | River Flood Warning | HGX | Trinity, Walker | 51 hr |
| Feb 4, 9:11 AM CST | Special Marine Warning | HGX | 2 hr | |
| Feb 4, 9:56 AM CST | River Flood Warning | HGX | Harris, Liberty | 4 days |
| Feb 4, 10:15 AM CST | Special Marine Warning | HGX | 2 hr | |
| Feb 4, 10:20 AM CST | Special Weather Statement | HGX | Galveston | 25 min |
| Feb 4, 3:28 PM CST | Small Craft Advisory | HGX | 36 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.